Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS Austin/San Antonio, TX

April 4, 20144 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2014, 12:32 AM CDT for 4 counties in Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2014, 12:32 AM CDT (05:32 UTC)
Expired
Apr 4, 2014, 1:30 AM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Frio County, TX, Medina County, TX, Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 89 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 1:10 AM CDTHAIL 1.751 W Pearsall, TXGOLFBALL HAIL REPORT GATHERED VIA TWITTER. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 11:52 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2705 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS54 KEWX 040532
SVREWX
TXC163-325-463-507-040630-
/O.NEW.KEWX.SV.W.0020.140404T0532Z-140404T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRIO COUNTY...
  SOUTHWESTERN MEDINA COUNTY...
  SOUTHEASTERN UVALDE COUNTY...
  NORTHEASTERN ZAVALA COUNTY...

* UNTIL 130 AM CDT.

* AT 1228 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES NORTH OF BATESVILLE...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE KNIPPA...SABINAL...DIVOT...  
  BLUFF...FRIO TOWN...DERBY...D'HANIS AND U.S. HIGHWAY 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2934 9903 2868 9913 2886 9990 2935 9982
TIME...MOT...LOC 0531Z 255DEG 31KT 2907 9961

$$
2 follow-up statements
003 
WWUS54 KEWX 040547
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 AM CDT FRI APR 4 2014

TXC163-325-463-507-040630-
/O.CON.KEWX.SV.W.0020.000000T0000Z-140404T0630Z/
MEDINA TX-UVALDE TX-FRIO TX-ZAVALA TX-
1247 AM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN ZAVALA...WESTERN FRIO...SOUTHEASTERN UVALDE AND
SOUTHWESTERN MEDINA COUNTIES...

AT 1242 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
MILES WEST OF FRIO TOWN...OR 10 MILES EAST OF BATESVILLE...MOVING
EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRIO TOWN...BLUFF...DIVOT...DERBY...U.S. HIGHWAY 57...FARM TO 
MARKET ROADS 187 AND 140. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2885 9985 2935 9973 2934 9903 2868 9913
TIME...MOT...LOC 0544Z 270DEG 44KT 2900 9942

$$
651 
WWUS54 KEWX 040602
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 AM CDT FRI APR 4 2014

TXC163-325-463-507-040630-
/O.CON.KEWX.SV.W.0020.000000T0000Z-140404T0630Z/
MEDINA TX-UVALDE TX-FRIO TX-ZAVALA TX-
102 AM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN ZAVALA...WESTERN FRIO...SOUTHEASTERN UVALDE AND
SOUTHWESTERN MEDINA COUNTIES...

AT 1256 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
FRIO TOWN...OR 12 MILES NORTHWEST OF PEARSALL...MOVING EAST AT 40
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
YANCEY...DERBY...U.S. HIGHWAY 57 AND FARM TO MARKET ROAD 140. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2880 9964 2924 9953 2922 9905 2868 9913
TIME...MOT...LOC 0600Z 270DEG 44KT 2896 9921

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:15 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 4, 12:15 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 AM CDT FRI APR 4 2014

.UPDATE...
TO ISSUE SEVERE THUNDERSTORM WATCH 57 AND FOR 06Z AVIATION.

&&

.DISCUSSION...
THUNDERSTORMS HAVE REDEVELOPED ALONG THE DRYLINE OVER OUR
SOUTHWESTERN COUNTIES. THERE IS STILL ENOUGH INSTABILITY FOR SOME
OF THESE STORMS TO BE SEVERE. WE HAVE ISSUED A SEVERE
THUNDERSTORMS WATCH UNTIL 5 AM FOR UVALDE TO ATASCOSA COUNTIES.
STORMS ARE MOVING INTO AN AREA WHERE DEW POINTS ARE STILL NEAR
70...SO THINK STORMS CAN CONTINUE DEVELOP OVER THIS REGION.

&&

.AVIATION...
LOOKING FOR A COLD FRONT TO MOVE THROUGH THE REGION TONIGHT. THIS
WILL TURN THE WINDS TO THE NORTH AND BRING DRIER AIR. MVFR
CIGS/VIS AT AUS AND SAT WILL IMPROVE WITH FRONTAL PASSAGE. FRONT
SHOULD BE THROUGH AUS BY 07Z AND SAT/SSF BY 09Z. WINDS HAVE
ALREADY SHIFTED AT DRT AND THEY WILL BE VFR THROUGH THE PERIOD.
WINDS WILL BE AROUND 15 KTS DURING THE DAY FRIDAY FALLING OFF
AROUND SUNSET.

&&

.PREV DISCUSSION... /ISSUED 1122 PM CDT THU APR 3 2014/

UPDATE...
STORMS ALONG THE DRYLINE OUT WEST.

DISCUSSION...
THUNDERSTORMS HAVE REDEVELOPED ALONG THE DRYLINE IN KINNEY AND
MAVERICK COUNTIES. THERE IS STILL ENOUGH INSTABILITY THAT THESE
STORMS LOOK TO BE SEVERE WITH THE PROBABILITY OF LARGE HAIL. HAVE
UPDATED TO INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
WEST AND SOUTH AS THE DRYLINE CONTINUES TO THE EAST. STILL EXPECT
ATMOSPHERE TO BECOME MORE STABLE OVERNIGHT.

PREV DISCUSSION... /ISSUED 948 PM CDT THU APR 3 2014/

UPDATE...
TO CANCEL SEVERE THUNDERSTORM WATCH 54.

DISCUSSION...
WITH THE LOSS OF HEATING...THE STORMS DISSIPATED RAPIDLY. WHILE
THE CHANCE FOR CONVECTION WILL CONTINUE ACROSS THE EASTERN HALF OF
THE CWA...THE PROBABILITY OF SEVERE STORMS HAS BECOME VERY SMALL.
HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH. HAVE ALSO ADJUSTED
THE POPS TO THE ONGOING SITUATION. THE DRYLINE HAS MOVED THROUGH
THE WESTERN PART OF THE CWA AND EXPECT THE COLD FRONT TO MOVE IN
LATER TONIGHT. HAVE ADJUSTED HOURLY GRIDS TO ACCOUNT FOR
OBSERVATIONAL TRENDS...BUT GENERALLY THE FORECAST IS IN GOOD
SHAPE.

PREV DISCUSSION... /ISSUED 750 PM CDT THU APR 3 2014/

UPDATE...
TO ISSUE SEVERE THUNDERSTORM WATCH 54.

DISCUSSION...
DRYLINE THUNDERSTORMS ARE MOVING INTO THE MOISTURE RICH REGION OF
OUR CWA. SOME OF THESE STORMS HAVE BEEN PRODUCING SEVERE HAIL AND
AS THESE STORMS MOVE INTO FAVORABLE CONDITIONS THE CHANCE FOR
LARGE HAIL WILL CONTINUE. THERE IS ALSO A CHANCE FOR DAMAGING WIND
GUSTS. THE WATCH AREA IS FROM BANDERA TO LEE COUNTIES...NOT
INCLUDING SAN ANTONIO.

PREV DISCUSSION... /ISSUED 614 PM CDT THU APR 3 2014/

AVIATION...
CURRENT VFR CONDITIONS AT ALL TAF SITES MAY BE LOWERED TO MVFR BY
CLOUDS AND WIDELY SCATTERED SHRA AND TSRA ASSOCIATED WITH A FRONTAL
BOUNDARY PUSHING SOUTH AND EAST THROUGH THE REGION THIS EVENING.
KAUS MAY BE THE MOST AFFECTED BY STORMS IN THE 02Z-05Z TIME FRAME.
VFR CONDITIONS EXPECTED FOR THE REMAINDER OF TAF FORECAST PERIOD.
CURRENT S TO SE WINDS WILL SHIFT AROUND TO NW TO N AFTER FROPA
BETWEEN 03Z AND 06Z.

PREV DISCUSSION... /ISSUED 323 PM CDT THU APR 3 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
DRY LINE MUCH DELAYED IN ITS EASTWARD PROGRESS THIS AFTERNOON...
THEREFORE CHANCES FOR CONVECTION WILL BE FURTHER WEST AND LINGER
LONGER INTO THIS EVENING AND OVERNIGHT HOURS THAN PREVIOUS
THINKING. HAVE ALREADY UPDATED FORECAST TO INCLUDE SLIGHT CHANCE
POPS FOR ISOLATED STORMS ACROSS THE WESTERN CWA WITH THE DRY LINE.
SPC IS MONITORING TRENDS FOR POSSIBLE WATCH IF DEVELOPING CONVECTION
NEAR OZONA BECOMES MORE ORGANIZED. WILL TAPER POPS OFF FROM THE
WEST THIS EVENING WITH MORE ORGANIZED LINE OF CONVECTION ACROSS
THE BACKBUILDING INTO THE NRN AND EASTERN COUNTIES ALONG AND EAST
OF THE I35 CORRIDOR...WITH THE MENTION OF POSSIBLY SEVERE EAST OF
I35. MODELS HAVE TRENDED TOWARD MORE CONVECTIVE DEVELOPMENT OVER
THE SOUTHWEST COUNTIES LATER THIS EVENING AND INTO THE EARLY MORNING
HOURS AND HAVE THEREFORE ADDED POPS THERE AS WELL. OTHERWISE
CLEARING THE WEST AND MUCH COOLER TONIGHT. WILL CONTINUE TO MENTION
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS BEHIND THE DRY
LINE THIS EVENING. NOT AS WARM AND DRIER FRIDAY WITH THE DRY SURFACE
RIDGE OVER SOUTH TEXAS. RETURN FLOW QUICKLY RESUMES FRIDAY NIGHT
AS THE SURFACE RIDGE SLIDES EAST...BUT REMAINING COOL AND DRY.

LONG TERM (SATURDAY THROUGH THURSDAY)...
RAIN CHANCES QUICKLY RETURN SATURDAY INTO SATURDAY NIGHT AND
SUNDAY AS SHORT WAVE ACTIVITY INTERACTS WITH A RETURNING WARM
FRONT AND DEEPENING MOISTURE ACROSS THE REGION. HAVE INCLUDED
CHANCE TO GOOD CHANCE OF SHOWERS/STORMS ACROSS THE CWA FOR THE
SATURDAY INTO SUNDAY...WITH BEST CHANCES PEAKING SATURDAY
NIGHT/EARLY SUNDAY AS THE UPPER TROUGH AXIS PUSHES EASTWARD ACROSS
TX. SOME RESIDUAL SHORT WAVE ENERGY IN THE NWLY FLOW COULD
GENERATE A FEW SHOWERS OVER THE NERN COUNTIES SUNDAY EVENING INTO
MONDAY AND HAVE INCLUDED SLIGHT CHANCE POPS. MUCH DRIER-COOLER
NWLY FLOW DOMINATES MONDAY NIGHT INTO TUESDAY...WITH A WARMING
TREND WEDNESDAY INTO THURSDAY...BUT CONTINUED DRY.

FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WEST
OF HIGHWAY 281 THIS EVENING AS THE DRYLINE MIXES EAST WITH VERY
LOW HUMIDITIES AND GUSTY WESTERLY WINDS.  ELEVATED FIRE WEATHER
CONDITIONS FRIDAY AFTERNOON ALONG AND WEST OF I-35. HUMIDITIES AND
WINDS WILL BE LOWER IN THE WEST WITH HUMIDITIES AND WINDS HIGHER
IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
WILL RETURN TO WESTERN AREAS SUNDAY AFTERNOON INTO THE EVENING
DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY AFTERNOONS ACROSS
THE WESTERN AREAS DUE TO LOW HUMIDITIES AND INCREASING SOUTHERLY
WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  52  67  54  71 /  -    0  30  60  40
AUSTIN BERGSTROM INTL AIRPORT  75  49  68  53  70 /  -   -   30  60  40
NEW BRAUNFELS MUNI AIRPORT     76  50  67  52  74 /  -   -   30  50  30
BURNET MUNI AIRPORT            73  47  67  52  71 /  -   -   30  60  40
DEL RIO INTL AIRPORT           81  56  74  57  85 /  -   -   20  20  10
GEORGETOWN MUNI AIRPORT        72  48  66  52  69 /  -   -   30  60  40
HONDO MUNI AIRPORT             80  53  71  56  82 /  -   -   30  40  20
SAN MARCOS MUNI AIRPORT        75  50  67  52  71 /  -   -   30  60  40
LA GRANGE - FAYETTE REGIONAL   74  51  67  55  69 /  -   10  40  50  50
SAN ANTONIO INTL AIRPORT       77  54  69  56  78 /  -   -   30  50  30
STINSON MUNI AIRPORT           78  53  69  57  79 /  -   -   30  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...05
Hazardous weather outlook, Apr 3, 10:13 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 PM CDT THU APR 3 2014

TXZ171>173-183>194-202>209-217>225-228-050100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON
ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER IN THE
WEST...WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN AREAS
SUNDAY AFTERNOON INTO EVENING DUE TO LOW HUMIDITIES AND BREEZY
WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY
THROUGH WEDNESDAY AFTERNOONS ACROSS THE WESTERN AREAS DUE TO LOW
HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 3, 8:26 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             HARPER                  30.30N  99.25W
04/03/2014  E0.50 INCH       GILLESPIE          TX   CO-OP OBSERVER

&&

EVENT NUMBER EWX1400240

SBS
Special weather statement, Apr 3, 8:31 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 PM CDT THU APR 3 2014

TXZ186-188>190-040215-
BLANCO-GILLESPIE-KENDALL-KERR-
831 PM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO...EXTREME EASTERN
KERR...NORTHERN KENDALL AND EASTERN GILLESPIE COUNTIES UNTIL 915 PM
CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FREDERICKSBURG...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLANCO...
  CAIN CITY...
  ROCKY HILL...
  LUCKENBACH...
  BLUMENTHAL...
  ECKERT...
  WILLOW CITY...
  STONEWALL...
  LBJ STATE PARK...
  ALBERT...

BRIEF HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS LOW WATER
CROSSINGS...UNDERPASSES AND LOCAL ROADWAYS. DO NOT DRIVE YOUR
VEHICLE ACROSS FLOODED ROADWAYS.

LAT...LON 3047 9838 3003 9835 3001 9896 3039 9896
TIME...MOT...LOC 0130Z 265DEG 32KT 3023 9883
Local storm report, Apr 3, 8:35 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             4 W FREDERICKSBURG      30.27N  98.94W
04/03/2014  E0.25 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1400241

SBS
Local storm report, Apr 3, 8:38 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 S JUNO                30.09N 101.12W
04/03/2014  E0.25 INCH       VAL VERDE          TX   PUBLIC

0625 PM     HAIL             16 NNE ROCKSPRINGS      30.24N 100.14W
04/03/2014  E1.00 INCH       EDWARDS            TX   PUBLIC

0645 PM     HAIL             12 ENE ROCKSPRINGS      30.08N 100.02W
04/03/2014  E1.75 INCH       EDWARDS            TX   PUBLIC

0648 PM     HAIL             11 ENE ROCKSPRINGS      30.08N 100.05W
04/03/2014  E0.25 INCH       EDWARDS            TX   COCORAHS

0712 PM     HAIL             10 NNE HARPER           30.42N  99.17W
04/03/2014  E0.25 INCH       GILLESPIE          TX   PUBLIC

0715 PM     HAIL             ENCHANTED ROCK STATE PA 30.51N  98.85W
04/03/2014  E0.88 INCH       LLANO              TX   FIRE DEPT/RESCUE

0740 PM     HAIL             15 NW INGRAM            30.23N  99.41W
04/03/2014  E0.50 INCH       KERR               TX   COCORAHS

0748 PM     HAIL             MOUNTAIN HOME           30.17N  99.37W
04/03/2014  E0.50 INCH       KERR               TX   PUBLIC

            PEA TO HALF INCH SIZE HAIL

0805 PM     HAIL             HARPER                  30.30N  99.25W
04/03/2014  E0.50 INCH       GILLESPIE          TX   CO-OP OBSERVER

0815 PM     HAIL             10 NE KERRVILLE         30.16N  99.04W
04/03/2014  E0.25 INCH       GILLESPIE          TX   TRAINED SPOTTER

0820 PM     HAIL             8 SW FREDERICKSBURG     30.20N  98.97W
04/03/2014  E0.50 INCH       GILLESPIE          TX   TRAINED SPOTTER

            PEA TO HALF INCH SIZE HAIL

0822 PM     HAIL             4 W FREDERICKSBURG      30.27N  98.94W
04/03/2014  E0.25 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1400230 EWX1400236 EWX1400232 EWX1400231 EWX1400233
EWX1400234 EWX1400235 EWX1400237 EWX1400240 EWX1400238 EWX1400239
EWX1400241

SBS
Local storm report, Apr 3, 9:12 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             8 NE INGRAM             30.17N  99.15W
04/03/2014  E0.50 INCH       GILLESPIE          TX   PUBLIC

            PEA TO HALF INCH SIZE HAIL

&&

EVENT NUMBER EWX1400242

SBS
Special weather statement, Apr 3, 11:12 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT THU APR 3 2014

TXZ202-203-040500-
KINNEY-UVALDE-
1112 PM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UVALDE AND EASTERN
KINNEY COUNTIES UNTIL MIDNIGHT CDT...

AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLINE...OR 18 MILES EAST OF BRACKETTVILLE...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UVALDE...
  BLEWETT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2940 9963 2910 9967 2922 10025 2941 10012
TIME...MOT...LOC 0412Z 280DEG 13KT 2930 10007

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:12 PM CDTSevere Thunderstorm WarningEWXEdwards, Gillespie, Kerr, Real48 min
Apr 3, 7:34 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano41 min
Apr 3, 7:50 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr40 min
Apr 3, 8:31 PM CDTSpecial Weather StatementEWXBlanco, Gillespie44 min
Apr 3, 8:46 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr44 min
Apr 3, 11:08 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick52 min
Apr 3, 11:12 PM CDTSpecial Weather StatementEWXUvalde48 min
Apr 3, 11:20 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde40 min
Apr 3, 11:39 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala51 min
Apr 4, 12:30 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala45 min
Apr 4, 1:22 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio, Medina38 min
Apr 4, 2:03 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio42 min
Apr 4, 2:57 AM CDTSpecial Weather StatementEWXDimmit48 min
Apr 4, 3:15 AM CDTSevere Thunderstorm WarningEWXDimmit45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.